The coumadin dosage would have to be increased along with more extensive INR testing. Does coumadin block or negate the benefits of vitamin K2? I've recently read that K2 is important for proper calcium absorption. I've heard/read some say don't eat/take vitamin K if on coumadin.
Hi, i've done a bit of research on this webpage about coumadin and vitamin K. Basically the recommendation is not to take vitamin K supplements as too much can reverse the effects of the coumadin. Similarly, if you are deficient in vitamin K it can cause bleeding complications. The best thing to do is eat foods which naturally contain vitamin K as part of your everyday diet. Don't overdo it though. I hope this helps?
You should have discussed this with your doctor!
I was informed that Vitamin K reduces the effects of the Coumadin. So yes, your dosage would be increased and your levels would be monitored more closely to ensure that you're at the right dose.
I was also informed that Coumadin is adjusted to fit your lifestyle (and it wouldn't mean adjusting your lifestyle to fit your medications).
Again, discuss this with your doctor so he/she will be aware that you're taking a supplement. Any and all vitamins should be listed as "medications currently taking" because they DO interact.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jun 2012 • 14 answers
Posted 7 Jul 2012 • 2 answers
Posted 8 Mar 2013 • 4 answers
Posted 26 Jun 2016 • 2 answers
Posted 23 Mar 2017 • 0 answers